October '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Does Penicillin Trigger P?
from James D.

Hi Ed.  Great site, as always.  My question is:  Have any P sufferers had issues when taking penicillin for other 'normal' health concerns? Whenever I get prescribed these pills (for example; for an ear infection), my P flares up, to say the least. In short, I hate having to take them, because I know for the next 10 days and despite being virtually 'scale-free' — I will become a bright red, scaly dragon! (And when I say 10 days, as we all know, penicillin must be taken until the 7 or 10 day period is up).

I wonder what would be a Derms' point of view on this?

Thanks again, Ed -James D.

*****

Ed’s Response: I, too, wonder what the derms might say about this.  I’ve not heard anything about penicillin being a “trigger” but that certainly doesn’t mean it isn’t.  As we all know, triggers are nearly as diverse as flakers.

It does occur to me that the infections penicillin is used to treat might also have something to do with your flares.  (E.g., It’s well known that strep infection [streptococcal bacteria] can trigger bouts of guttate P.)

If any reader has determined or heard about any connection between P and penicillin, please drop us a line.

While we’re waiting, James, just don’t get anymore ear infections.  -Ed

This Month's Mail | Archives

www.flakehq.com